The Diabetes Forum Support Community For Diabetics Online banner

1 - 8 of 8 Posts

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #1 ·
About 3 weeks ago my doctor put me on Clonidine, a blood pressure drug. She said "there are very few side effects and this drug is well tolerated." Two things she didn't tell me are: it significantly impacts my BG and I have to get up 4 or 5 times every night to the bathroom. Why in heaven's name if doctors are going to give this type of drug to a diabetic person can't they at least warn them of what might happen? In addition since I take the drug twice a day I have a headache the better part of every day. The headache comes on about 5 hours after I've taken the first dose.

Stopping the drug apparently is not an option as I'm already on 5 drugs for hypertension. I feel so stupid for not asking the right questions and for trusting the doctor to tell me of possible side effects. :mad:
 

·
Registered
Joined
·
5,911 Posts
Because they are "afraid" that you will "imagine" that you have the side effects, if they forewarn you. :pPPPPPPPPPPPPPP
 

·
Registered
Joined
·
1,557 Posts
Discussion Starter · #3 ·
Thanks foxl - you gave me a chuckle with your response. All my doctor has to do is check my bg meter now and before I started the drug to see the impact. Too bad we can't use them as guinea pigs too.

I did talk with our local, small town pharmacist and learned more in 15 minutes from him than I have learned from my doctor in the past year!!
 

·
Registered
Joined
·
24,394 Posts
Thank heaven for our local pharmacists . . . and NO, you are not the stupid one. If I had a dollar for every professional who underestimates my ability to understand & take responsibility, I wouldn't be sitting out here in the Ozarks pinching every penny 'til it squeals . . . :rolleyes:
 

·
Registered
Joined
·
663 Posts
Yes these drugs are of some conversational argument.
When I have been given a statin I got my drugs and some reading to look at as that there's so many warning's on it, I decided not to take it much to my doctor's disgust so I am now thinking to get a second opinion and dare I say just get the same thing. Also if you get to read the news as there is an argument what's good and bad.

No you are not at all
Stupid!!!​
 

·
Registered
Joined
·
221 Posts
You Are not Stupid at all! Similar thing happened to me when my doc prescribed Pioglitazone for me. He did not warn me that It might not suit some ppl and most unpleasant side effect is patient bloats up and water accumulation in joints. After noticing these, I immediately rang him up and only answer he has was" Oh..you are one of those!" repeat performance with "Ciproflaxacin" an antibiotic prescribed without verification for my mother. She developed severe rashes all over body and partial swelling of face and mouth. Its called quinilone allergy and also patient's BG raises 4 times high. Its us who have to be careful before followng the prescriptions blindly...I check everything on line and if needed take a second consultation with a different doctor sometimes....
 

·
Registered
Joined
·
2,771 Posts
About 3 weeks ago my doctor put me on Clonidine, a blood pressure drug. She said "there are very few side effects and this drug is well tolerated." Two things she didn't tell me are: it significantly impacts my BG and I have to get up 4 or 5 times every night to the bathroom. Why in heaven's name if doctors are going to give this type of drug to a diabetic person can't they at least warn them of what might happen? In addition since I take the drug twice a day I have a headache the better part of every day. The headache comes on about 5 hours after I've taken the first dose.

Stopping the drug apparently is not an option as I'm already on 5 drugs for hypertension. I feel so stupid for not asking the right questions and for trusting the doctor to tell me of possible side effects. :mad:
I don't think you were being stupid. I ask more questions than most patients and the responses I get from doctors if funny at times. I always have questions for the pharmacist and sometimes they hold back on telling you things. I guess since in the USA that every drug comes with patient information, they figure that is enough.
 

·
Registered
Joined
·
203 Posts
Ah! Clonidine. The New Wonder BP Drug???

Following my hypertensive crisis in May 2009, the doctors put me on Clonidine, and among the side effects I have come to hate is the fact that I have to take the pill every 6 hours to keep my BP controlled. I used to take one BP pill a day. Now I take 4 different pills, four times a day, and Clonidine is the one I don't trust, or like, but, my HMO loves the drug. :cheer2:

The drug has a great ability to lower the BP, but, it has a very short shelf life, so to speak. I haven't noticed it having an effect on my BG, but, that may be true, because, every since my hospitalization and being switched over to Clonidine, I've had to up my Lantus, and my Endo switched me from Novolin PRN to Novolog before every meal. And I've noticed a continual increase in the amount of units of Lantus and Novolog it is taking to keep my BG under control.

My diet is still tight, as is my exercising. In fact, I've added light weights, stretching, and isometrics to my five day a week exercise regime. I've even increased the miles I ride my recumbent bike, and recently added walking a half mile prior to starting my daily exercising. And I'm still fighting the increasing BG numbers.

Diabetes can be a real frustrating disease. Like a creeping weed, it continues to creep into more parts of my body, taking more control of my bodily functions. My neuropathy has moved from the feet into the ankles. Into the hands, and into the digestive system.

I guess I don't have to wonder what I'm going to die from when my time comes. It looks like diabetes will eventually punch my ticket to heaven. My obit will probably state that I succumbed to complications from diabetes :D

The truth is, we are all going to die. It's just when, and from what. At least those of us who have diabetes know from what we'll lose the battle and war to.

Shalom,

Pastor Paul
 
1 - 8 of 8 Posts
Top